I habe been taking Simvastin for only 2 months. I have been having chronic pain throught my body. My lower back is most painful and the shape of my back has changed. I have also had a change in my vision. Very blurry vision with redness and light sensitivity. The shape of my face has also changed. I don't recognize myself in the mirror anymore. Very scary after reading everyones posts. Also being tested for Lupus, still waiting for tests results.
Statins are a concern: I habe been... - Cholesterol Support
Hi I'm sorry your struggling, it is possible that its not the meds and I'm sure I will be shot down in flames for even suggesting its not the statins, but it could be related to your issues to do with your autoimmune issues.
I started simvastatin before Christmas and did have aches and pains so about six weeks ago I asked my GP to change me to atorvastatin and I'm now much better.
Can I ask how high your cholesterol was, mine was 8.2 now down to 5.2.
I have RA as well + a couple of other health issues and also due to a major accident which has left me on crutches hence deciding to take statins instead of yoyoing with diet.
You can not knock another patient for having different side effect. one medicine does not fit all. nor! does Statins work for everybody. You can go to Dr's. or medical practitioner and they will give you medicines to treat your symptoms, but that is all you are doing is treating symptoms. IMO, don't worry about cholesterol, your body manufactures it through your liver. but you should worry about artery inflammation which Statins help
Stop taking them and see what happens. Go back to your doctor and see what they say. Don't put up with it just because the doctor told you to take them. Ask for help. Some people just can't take them. But it could be something else so be prepared for that also and that's why you should see your doctor.
That is highly dangerous... not good advice. 95% of health problems.are made serious by not taking prescribed medicines.
You obviously never noticed I said go back to your doctors.
I don't mean any disrepect, but in my first post I stated I was waiting for tests results. In other posts I state that I have an upcoming Dr appt.
I appreciate all positive feeback on this blog. Including yours. Lets keep it positive, informative and uplifting.
I appreciate everyones comments. As for my cholesterol, in 6 mos it went from 243 to 268. After taking Sinvastin for a couple mos it is now 197. My diet has stayed the same throughout. I normally eat a healthy low cholesterol diet anyway. I do have an appt with my Dr this week ro follow up on the remainder of the tests. I may not have mentioned that I have changed Drs since being perscribed the Simvastin. Hoping for some good information this week.
I would like to know what is causing my facial features to change so much as well as the reason for all the pain and vision changes.
Thanks to all.
Did your face become bloated or round ish? In my case, i had bad body ache(back, arms, legs, neck) and lethargicness and I realize my face become so bloated and round, I had bad water retantion and made all my clothes and shoes bit tight to wear. I start having rashes and allergies and I started seeing immuno specialist. I started getting muacle injuries and reuqired me to see ortho and physio often. Basically I started having other sickness after taking statins... even suspected as botherline lupus. I went to get few other doctors opinion and decided to stop takin statin and my problem got better year by year. But I still have weakness in most part of the muscle and get easily injured till now.
Yes, my face seemed to change so much I don't even look like the same person. Puffy under my eyes, swollen cheeks and rounded chin. I have now noticed a bump on the side of my nose near the bridge. Possibly from fave beong swollen and pressing on glasses. Not sure, something new. Restless sleep, body pain seems to be my normal.
It is concerning to hear the even after you stopped taking the meds that you are continuing to suffer the results. How long have you neen off of the statins? I am hoping to ask to stop takkng them later this week. I was looking forward to the possibility of feeling some better.
I trust that with exercise and a heathly diet you will regain your strength and wellbeing.
I took avrostatin for 6 years and it was a slow process where my aching joints abd muscles in my legs and arms felt weak. My face was round and my skin started having black spots about 3 to 4 inches on my forhead. I was becoming border line diabetes. Memory was failing wasnt sleeping correctly always tired after sleeping 10 hours. I got up to pee about every 2 houts. I am 65 and it brought my cholesterol from 164 to 95. I have been off statins for 5 months and improvements in my muscles are about 70%. I get up twice a night and the black skin on my forhead has gone away. My face is more longated and not round. Im off statins for good. I go back to my doctor in a few months but im not going back.
Always get a printout of your lab results and reference ranges.
When cholesterol/lipids are elevated, it is sensible to also test the hormones FT3, FT4, TSH, and to get a copy of those results and reference ranges too.
If you have not had all three of these endocrine blood tests done together, you will NOT have an accurate overview of how they work together. It is important to test them because they are instrumental in regulating cholesterol & lipid levels.
If your doctor refuses to test your FT3, FT4 and TSH together, you can test them yourself via various private labs.
I'd suggest Alison testing Vit D and Vit B12.
Patients are frequently told that their thyroid/pituitary results are "normal". If you go to the Thyroid UK of this site, you will see that patients are frequently misdiagnosed/undiagnosed for months, years, decades.
I suggest that you post your lab results and reference ranges on the Thyroid UK forum of this site, and request feedback. 🖖🏻
Not what you're looking for?
You may also like...
I'm new here. Having pain in legs and knees at night. Weakness and find it hard to get up after...
6.8 I have been taking plant sterols with omega 3 for over 3 years and whilst my cholesterol has...
it's been 2 months I quit the satin. The pain is almost gone in my legs. I completely changed my...
atherosclerosis in November. Have a blockage of 70%in my LAD. I am very fortunate in that I am...
me I look 43 but not anymore. I feel 93. I have bags under my eyes and my eyes have a yellowish...